Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 613685, 5 pages
http://dx.doi.org/10.1155/2014/613685
Research Article

The Number of Spanning Trees in the Composition Graphs

Feng Li1,2,3

1College of Computer Science, Qinghai Normal University, Xi’ning 810003, China
2Institute of Information and System Sciences, School of Mathematics and Statistics, Xi’an Jiaotong University, Xi’an 710049, China
3Ministry of Education Key Lab for Intelligent Networks and Network Security, Xi’an Jiaotong University, Xi’an 710049, China

Received 4 October 2013; Accepted 10 February 2014; Published 19 March 2014

Academic Editor: J. J. Judice

Copyright © 2014 Feng Li. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. T. Boesch and H. Prodinger, “Spanning tree formulas and chebyshev polynomials,” Graphs and Combinatorics, vol. 2, no. 1, pp. 191–200, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. F. T. Boesch, A. Satyanarayana, and C. L. Suffel, “A survey of some network reliability analysis and synthesis results,” Networks, vol. 54, no. 2, pp. 99–107, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. A. Cayley, “A theorem on trees,” Quarterly Journal of Mathematics, vol. 23, pp. 276–278, 1889. View at Google Scholar
  4. L. Petingi, F. Boesch, and C. Suffel, “On the characterization of graphs with maximum number of spanning trees,” Discrete Mathematics, vol. 179, no. 1–3, pp. 155–166, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. Y. Zhang, X. Yong, and M. J. Golin, “The number of spanning trees in circulant graphs,” Discrete Mathematics, vol. 223, no. 1–3, pp. 337–350, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. K.-L. Chung and W.-M. Yan, “On the number of spanning trees of a multi-complete/star related graph,” Information Processing Letters, vol. 76, no. 3, pp. 113–119, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. B. Gilbert and W. Myrvold, “Maximizing spanning trees in almost complete graphs,” Networks, vol. 30, no. 2, pp. 97–104, 1997. View at Google Scholar · View at Scopus
  8. P. L. Hammer and A. K. Kelmans, “Laplacian spectra and spanning trees of threshold graphs,” Discrete Applied Mathematics, vol. 65, no. 1–3, pp. 255–273, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. A. K. Kelmans and V. M. Chelnokov, “A certain polynomial of a graph and graphs with an extremal number of trees,” Journal of Combinatorial Theory B, vol. 16, no. 3, pp. 197–214, 1974. View at Google Scholar · View at Scopus
  10. V. Yegnanarayanan, P. R. Thiripurasundari, and T. Padmavathy, “On some graph operations and related applications,” Electronic Notes in Discrete Mathematics, vol. 33, pp. 123–130, 2009. View at Publisher · View at Google Scholar · View at Scopus
  11. F. Li, Z. B. Xu, H. X. Zhao, and W. Wang, “On the number of spanning trees of the lexicographic product of netwoks,” Scientia Sinica Informationis, vol. 42, pp. 949–959, 2012. View at Google Scholar
  12. M. Fiedler, “Eigenvalues of nonnegative symmetric matrices,” Linear Algebra and Its Applications, vol. 9, pp. 119–142, 1974. View at Google Scholar · View at Scopus
  13. D. M. Cardoso, I. Gutman, E. A. Martins, and M. Robbiano, “A generalization of fiedler's lemma and some applications,” Linear and Multilinear Algebra, vol. 59, no. 8, pp. 929–942, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. Z. B. Xu, F. Li, and H. X. Zhao, “On the vertex-forwarding index of the lexicographic product of graphs,” Scientia Sinica Informationis. In press.
  15. F. Li, W. Wang, Z. Xu, and H. Zhao, “Some results on the lexicographic product of vertex-transitive graphs,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1924–1926, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. W. Wang, F. Li, H. Lu, and Z. Xu, “Graphs determined by their generalized characteristic polynomials,” Linear Algebra and Its Applications, vol. 434, no. 5, pp. 1378–1387, 2011. View at Publisher · View at Google Scholar · View at Scopus
  17. N. Biggs, Algebraic Graph Theory, Cambridge University Press, Cambridge, Mass, USA, 2nd edition, 1993.
  18. Z. Huang and X. Li, “On the number of spanning trees of some composite graphs,” Acta Mathematics Scientia, vol. 15, no. 3, pp. 259–268, 1995 (Chinese). View at Google Scholar
  19. J. Moon, Enumerating Labelled Trees, Graph Theory and Theoretical Physics, Academic Press, New York, NY, USA, 1967.